MAUDE Adverse Event Report: DRÄGERWERK AG & CO. KGAA OXYLOG 3000PLUS; VENTILATORS, TRANSPORT

DRÄGERWERK AG & CO. KGAA OXYLOG 3000PLUS; VENTILATORS, TRANSPORT
Model Number 5704811
Medical Device Problem Codes Inaccurate Flow Rate (1249); Medical Gas Supply Problem (2985); Output Problem (3005)
Health Effect - Clinical Code Respiratory Arrest (4461)
Date of Event 07/07/2024
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
A dräger service engineer has performed an on-site check with the device and found no issue with it which would require repair or correction.This is substantiated by the aspect that the device remained in use after the event and did not exhibit further issues.The log file was downloaded from the device and analyzed by the manufacturer.The records indicate that the device was in operation for three cycles on the reported date of event (the log does not indicate if a patient was connected or a test lung only).The exact time of event was not transmitted but the device alarmed for "supply pressure low" during all three use cycles of the day.The oxylog 3000plus is an emergency and transport ventilator which can be operated via a dedicated o2 cylinder or can be connected to central gas supply as well, alternatively.When operated via gas cylinder, the duration for which the alarm "supply pressure low" will be generated is not long since the relatively small gas cylinder becomes empty in the following quickly.In the particular case, the "supply pressure low" alarm condition was longer present, an aspect from which it is concluded that the ventilator was rather connected to central gas supply.The "supply pressure low" condition provides evidence that, each time the device demands a gas flow from the source to apply a breathing hub, the gas intaking resulted in a significant pressure drop.A reasonable explanation would be that the central gas supply was not capable to provide a sufficient gas flow without significant pressure drop at the point the device was connected to, or the supply hose had an increased pneumatic resistance due to its long length; a combination of both factors that worsened the situation would also be imaginable.In consequence of the insufficient supply pressure the minute volume delivered to the patient opening was insufficient; the device has posted corresponding "mve low" alarms and also "airway pressure low" messages.Additionally, there was obviously a leakage in the patient circuit since the device has also posted the dedicated "leakage" alarms.An indication for the presence of a technical issue with the device was not found.Dräger recommends to perform a pre-use check with the entire set-up including patient circuit at least after each exchange of the patient circuit because the measurement of compliance and resistance in advance is required to calculate adequate ventilation parameter.The entire device log contains no hint that a successful pre-use check has been provided with the device.Dräger finally concludes that the reported event was not the consequence of technical deviations with the device itself but must be attributed to a chain of use errors.The leakage in the patient circuit as well as the insufficient supply pressure are not related to the ventilator; these aspects will be detected during pre-use check but none was performed, obviously.During use of the device, the corresponding alarms were posted.All alarms, potential root causes and dedicated remedies are listed in the ifu.
 
Event or Problem Description
It was reported that, during the return from a radiological examination, the patient's oxygen saturation suddenly dropped because the ventilation via the transport ventilator was insufficient.The patient had to be resuscitated which was successful.

Brand Name
OXYLOG 3000PLUS
Common Device Name
VENTILATORS, TRANSPORT
Manufacturer (Section D)
DRÄGERWERK AG & CO. KGAA
moislinger allee 53-55
lübeck
GM 
Manufacturer (Section G)
DRÄGERWERK AG & CO. KGAA
moislinger allee 53-55
lübeck 23542
GM   23542
Manufacturer Contact
moislinger allee 53-55
lübeck 23542
4518822868
MDR Report Key19826052
Report Number9611500-2024-00311
Device Sequence Number18338116
Product Code CBK
UDI-Device Identifier04048675249221
UDI-Public(01)04048675249221(11)150413(93)ASHC-0107-19
Combination Product (Y/N)N
PMA/510(K) Number
K103625
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source User Facility,Company Representative
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial
Report Date (Section B) 07/25/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Model Number5704811
Was Device Available for Evaluation? Yes
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 07/17/2024
Initial Report FDA Received Date07/25/2024
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured03/31/2015
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Reuse
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
NA.
Patient SexUnknown